Alert archive / North Carolina / Wind Advisories in 2013
Wind Advisory 1, NWS Raleigh, NC
NWS Raleigh, NC issued this wind advisory at Jan 29, 2013, 9:55 PM EST for 31 counties in North Carolina. It took effect at Jan 30, 2013, 12:00 PM EST. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Jan 29, 2013, 9:55 PM EST (02:55 UTC)
- In effect from
- Jan 30, 2013, 12:00 PM EST
- Expired
- Jan 31, 2013, 4:00 AM EST
- In force
- 16 hr
- Issued by
- NWS Raleigh, NC
All 31 counties
Alamance County, NC, Anson County, NC, Chatham County, NC, Cumberland County, NC, Davidson County, NC, Durham County, NC, Edgecombe County, NC, Forsyth County, NC, Franklin County, NC, Granville County, NC, Guilford County, NC, Halifax County, NC, Harnett County, NC, Hoke County, NC, Johnston County, NC, Lee County, NC, Montgomery County, NC, Moore County, NC, Nash County, NC, Orange County, NC, Person County, NC, Randolph County, NC, Richmond County, NC, Sampson County, NC, Scotland County, NC, Stanly County, NC, Vance County, NC, Wake County, NC, Warren County, NC, Wayne County, NC, Wilson County, NC
The radar
The Raleigh/Durham radar (KRAX), 45 km from the middle of the area, began a volume at 02:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 2.9 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1135 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 185 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
288 WWUS72 KRAH 300255 NPWRAH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RALEIGH NC 955 PM EST TUE JAN 29 2013 ...STRONG AND POTENTIALLY DAMAGING WIND GUSTS WEDNESDAY AND WEDNESDAY NIGHT... .A LOW PRESSURE SYSTEM OVER THE MIDDLE MISSISSIPPI VALLEY WILL LIFT NORTHEAST INTO THE GREAT LAKES REGION OVERNIGHT AND THEN INTO SOUTHEAST CANADA ON WEDNESDAY. THE TRAILING SURFACE COLD FRONT WILL CROSS THE APPALACHIANS WEDNESDAY AFTERNOON AND WILL ADVANCE EASTWARD ACROSS THE STATE WEDNESDAY EVENING. STRONG SOUTHERLY WIND GUSTS ARE EXPECTED WELL IN ADVANCE OF THE FRONT. THEN A LINE OF STRONG SHOWERS AND ISOLATED THUNDERSTORMS WILL ACCOMPANY THE FRONT AS IT PUSHES EAST THROUGH CENTRAL NC WEDNESDAY EVENING...WITH LOCALLY DAMAGING WINDS POSSIBLE WITH THE STRONGER STORMS. THE SOUTHERLY WINDS WILL TURN SHARPLY WESTERLY BEHIND THE FRONT WEDNESDAY EVENING...WITH WINDY CONDITIONS PERSISTING INTO THE EARLY MORNING HOURS. NCZ007>011-021>028-038>043-073>078-083>086-088-089-301000- /O.NEW.KRAH.WI.Y.0001.130130T1700Z-130201T0900Z/ PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM- WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE- ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON... WARRENTON...ROANOKE RAPIDS...WINSTON-SALEM...GREENSBORO... HIGH POINT...BURLINGTON...CHAPEL HILL...DURHAM...LOUISBURG... NASHVILLE...ROCKY MOUNT...LEXINGTON...ASHEBORO...PITTSBORO... RALEIGH...SMITHFIELD...WILSON...ALBEMARLE...TROY... SOUTHERN PINES...SANFORD...LILLINGTON...GOLDSBORO...WADESBORO... ROCKINGHAM...LAURINBURG...RAEFORD...FAYETTEVILLE...CLINTON 955 PM EST TUE JAN 29 2013 ...WIND ADVISORY IN EFFECT FROM NOON WEDNESDAY TO 4 AM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON WEDNESDAY TO 4 AM EST FRIDAY. * LOCATION...ALL OF CENTRAL NORTH CAROLINA * WINDS...SOUTHERLY WINDS 20 TO 25 MPH WITH GUSTS UP TO 45 MPH. * TIMING...WINDS WILL INCREASE RAPIDLY MIDDAY WEDNESDAY AND WILL REMAIN STRONG THROUGHOUT THE EVENING...DIMINISHING WEDNESDAY NIGHT. * IMPACTS...THE STRONG WINDS MAY BLOW DOWN TREES AND POWER LINES. LOOSE AND UNSECURED OUTDOOR OBJECTS WILL BE TOSSED AROUND BY WINDS OF THESE MAGNITUDES. STRONG WINDS WILL MAKE HANDLING OF VEHICLES...ESPECIALLY HIGH PROFILE VEHICLES DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
4 follow-up statements
264 WWUS72 KRAH 300306 NPWRAH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RALEIGH NC 1006 PM EST TUE JAN 29 2013 ...STRONG AND POTENTIALLY DAMAGING WIND GUSTS WEDNESDAY AND WEDNESDAY NIGHT... .CORRECTION FOR ENDING TIME. .A LOW PRESSURE SYSTEM OVER THE MIDDLE MISSISSIPPI VALLEY WILL LIFT NORTHEAST INTO THE GREAT LAKES REGION OVERNIGHT AND THEN INTO SOUTHEAST CANADA ON WEDNESDAY. THE TRAILING SURFACE COLD FRONT WILL CROSS THE APPALACHIANS WEDNESDAY AFTERNOON AND WILL ADVANCE EASTWARD ACROSS THE STATE WEDNESDAY EVENING. STRONG SOUTHERLY WIND GUSTS ARE EXPECTED WELL IN ADVANCE OF THE FRONT. THEN A LINE OF STRONG SHOWERS AND ISOLATED THUNDERSTORMS WILL ACCOMPANY THE FRONT AS IT PUSHES EAST THROUGH CENTRAL NC WEDNESDAY EVENING...WITH LOCALLY DAMAGING WINDS POSSIBLE WITH THE STRONGER STORMS. THE SOUTHERLY WINDS WILL TURN SHARPLY WESTERLY BEHIND THE FRONT WEDNESDAY EVENING...WITH WINDY CONDITIONS PERSISTING INTO THE EARLY MORNING HOURS. NCZ007>011-021>028-038>043-073>078-083>086-088-089-301000- /O.EXT.KRAH.WI.Y.0001.130130T1700Z-130131T0900Z/ PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM- WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE- ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON... WARRENTON...ROANOKE RAPIDS...WINSTON-SALEM...GREENSBORO... HIGH POINT...BURLINGTON...CHAPEL HILL...DURHAM...LOUISBURG... NASHVILLE...ROCKY MOUNT...LEXINGTON...ASHEBORO...PITTSBORO... RALEIGH...SMITHFIELD...WILSON...ALBEMARLE...TROY... SOUTHERN PINES...SANFORD...LILLINGTON...GOLDSBORO...WADESBORO... ROCKINGHAM...LAURINBURG...RAEFORD...FAYETTEVILLE...CLINTON 1006 PM EST TUE JAN 29 2013 ...WIND ADVISORY NOW IN EFFECT FROM NOON WEDNESDAY TO 4 AM EST THURSDAY... * LOCATION...ALL OF CENTRAL NORTH CAROLINA * WINDS...SOUTH 15 TO 25 MPH WITH GUSTS UP TO 45 MPH. * TIMING...WINDS WILL INCREASE RAPIDLY MIDDAY WEDNESDAY AND WILL REMAIN STRONG THROUGHOUT THE EVENING...DIMINISHING WEDNESDAY NIGHT. * IMPACTS...THE STRONG WINDS MAY BLOW DOWN TREES AND POWER LINES. LOOSE AND UNSECURED OUTDOOR OBJECTS WILL BE TOSSED AROUND BY WINDS OF THESE MAGNITUDES. STRONG WINDS WILL MAKE HANDLING OF VEHICLES...ESPECIALLY HIGH PROFILE VEHICLES DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
984 WWUS72 KRAH 300929 NPWRAH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RALEIGH NC 429 AM EST WED JAN 30 2013 ...WINDY CONDITIONS WILL DEVELOP BY THIS AFTERNOON AND CONTINUE THROUGH EARLY TONIGHT... SOUTH TO SOUTHWEST FLOW BETWEEN OFFSHORE HIGH PRESSURE AND A STRONG FRONTAL SYSTEM APPROACHING FROM THE WEST WILL STEADILY INCREASE THROUGH THE AFTERNOON. THE WIND WILL REMAIN STRONG UNTIL THE COLD FRONT...AND ACCOMPANYING BAND OF SHOWERS WITH LOCALLY STRONGER AND POSSIBLY SEVERE WIND GUSTS...CROSS THE REGION EARLY TONIGHT. NCZ007>011-021>028-038>043-073>078-083>086-088-089-302130- /O.CON.KRAH.WI.Y.0001.130130T1700Z-130131T0900Z/ PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM- WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE- ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON... WARRENTON...ROANOKE RAPIDS...WINSTON-SALEM...GREENSBORO... HIGH POINT...BURLINGTON...CHAPEL HILL...DURHAM...LOUISBURG... NASHVILLE...ROCKY MOUNT...LEXINGTON...ASHEBORO...PITTSBORO... RALEIGH...SMITHFIELD...WILSON...ALBEMARLE...TROY... SOUTHERN PINES...SANFORD...LILLINGTON...GOLDSBORO...WADESBORO... ROCKINGHAM...LAURINBURG...RAEFORD...FAYETTEVILLE...CLINTON 429 AM EST WED JAN 30 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 4 AM EST THURSDAY... * LOCATION...ALL OF CENTRAL NORTH CAROLINA * WINDS...SUSTAINED SOUTHERLY WINDS BETWEEN 20 AND 25 MPH WILL GUST FREQUENTLY BETWEEN 30 AND 40 MPH...WITH OCCASIONAL PEAK GUSTS TO AROUND 45 MPH. * TIMING...WINDS WILL STEADILY INCREASE THROUGH THE AFTERNOON AND REMAIN STRONG THROUGH EARLY TONIGHT. * IMPACTS...THE STRONG WINDS MAY BLOW DOWN TREES AND POWER LINES. LOOSE AND UNSECURED OUTDOOR OBJECTS WILL BE TOSSED AROUND BY WINDS OF THESE MAGNITUDES. STRONG WINDS WILL MAKE HANDLING OF VEHICLES...ESPECIALLY HIGH PROFILE VEHICLES DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MWS
403 WWUS72 KRAH 302034 NPWRAH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RALEIGH NC 334 PM EST WED JAN 30 2013 ...VERY WINDY CONDITIONS WILL CONTINUE THROUGH THIS EVENING... SOUTHERLY WINDS AHEAD OF A STRONG COLD FRONT WILL CONTINUE TO BE STRONG AND GUSTY UNTIL THE COLD FRONT PASSES THIS EVENING. NCZ007>011-021>028-038>043-073>078-083>086-088-089-310845- /O.CON.KRAH.WI.Y.0001.000000T0000Z-130131T0900Z/ PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM- WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE- ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON... WARRENTON...ROANOKE RAPIDS...WINSTON-SALEM...GREENSBORO... HIGH POINT...BURLINGTON...CHAPEL HILL...DURHAM...LOUISBURG... NASHVILLE...ROCKY MOUNT...LEXINGTON...ASHEBORO...PITTSBORO... RALEIGH...SMITHFIELD...WILSON...ALBEMARLE...TROY... SOUTHERN PINES...SANFORD...LILLINGTON...GOLDSBORO...WADESBORO... ROCKINGHAM...LAURINBURG...RAEFORD...FAYETTEVILLE...CLINTON 334 PM EST WED JAN 30 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST THURSDAY... * LOCATION...ALL OF CENTRAL NORTH CAROLINA * WINDS...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. * TIMING...WINDS WILL STEADILY INCREASE THROUGH THE LATE AFTERNOON AND REMAIN STRONG THROUGH THE EVENING. THE WINDS ARE EXPECTED TO DIMINISH AFTER THE COLD FRONT MOVES THROUGH THE REGION... AND THE WIND ADVISORY MAY BE CANCELED AROUND MIDNIGHT. * IMPACTS...THE STRONG WINDS MAY BLOW DOWN TREES AND POWER LINES. LOOSE AND UNSECURED OUTDOOR OBJECTS WILL BE TOSSED AROUND BY WINDS OF THESE MAGNITUDES. STRONG WINDS WILL MAKE HANDLING OF VEHICLES...ESPECIALLY HIGH PROFILE VEHICLES DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
476 WWUS72 KRAH 310907 NPWRAH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RALEIGH NC 407 AM EST THU JAN 31 2013 ...WIND ADVISORY HAS EXPIRED... .WINDS ARE SUBSIDING THIS MORNING...AND THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRED. NCZ007>011-021>028-038>043-073>078-083>086-088-089-311015- /O.EXP.KRAH.WI.Y.0001.000000T0000Z-130131T0900Z/ PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM- WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE- ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON... WARRENTON...ROANOKE RAPIDS...WINSTON-SALEM...GREENSBORO... HIGH POINT...BURLINGTON...CHAPEL HILL...DURHAM...LOUISBURG... NASHVILLE...ROCKY MOUNT...LEXINGTON...ASHEBORO...PITTSBORO... RALEIGH...SMITHFIELD...WILSON...ALBEMARLE...TROY... SOUTHERN PINES...SANFORD...LILLINGTON...GOLDSBORO...WADESBORO... ROCKINGHAM...LAURINBURG...RAEFORD...FAYETTEVILLE...CLINTON 407 AM EST THU JAN 31 2013 ...WIND ADVISORY HAS EXPIRED... WINDS ARE SUBSIDING A BIT THIS MORNING...AND THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRED. WINDS WILL INCREASE AGAIN THIS AFTERNOON...THOUGH NOT AS STRONG...WITH GUSTS TO AROUND 30MPH POSSIBLE. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this wind advisory went out at Jan 29, 9:54 PM EST, 1 minute earlier.
Area forecast discussion, Jan 29, 9:54 PM EST, 1 minute before
AREA FORECAST DISCUSSION...CORRECTION FOR WIND ADVISORY NATIONAL WEATHER SERVICE RALEIGH NC 954 PM EST TUE JAN 29 2013 .SYNOPSIS... WARM SOUTHWEST FLOW...AROUND OFFSHORE HIGH PRESSURE...WILL STEADILY INCREASE IN ADVANCE OF A STRONG COLD FRONT THAT WILL CROSS THE CAROLINAS WEDNESDAY EVENING. && .NEAR TERM /THROUGH TONIGHT/... AS OF 954 PM TUESDAY... STRENGTHENING SOUTHERLY FLOW AHEAD OF THE HIGH AMPLITUDE TROUGH AND ATTENDANT STRONG SFC COLD FRONT EXTENDING THROUGH THE NATIONS MID-SECTION WILL RESULT IN AN INCREASE OF DEEP LAYER MOISTURE OVER THE AREA OVERNIGHT. THE EXTENSIVE FETCH OF 200 PERCENT OF NORMAL PWATS EXTENDING FROM THE NORTHERN GULF INTO SOUTHERN CANADA WILL SPREAD EAST OF THE APPALACHIANS BY THE MORNING...PROVIDING A DENSE CANOPY OF CLOUDS OVER THE AREA TONIGHT. THESE CLOUDS AND A STEADY 5KT SOUTHERLY BREEZY WILL RESULT IN MILD OVERNIGHT TEMPERATURES IN THE UPPER 50S TO LOWER 60S. MAY SEE A STRAY SHOWER OR TWO CROSS THE WESTERN PIEDMONT...MAINLY AFTER MIDNIGHT...THOUGH BULK OF SHOWER ACTIVITY WILL REMAIN WELL WEST OF THE REGION. && .SHORT TERM /WEDNESDAY THROUGH WEDNESDAY NIGHT/... AS OF 954 PM TUESDAY... ...A WIND ADVISORY HAS BEEN ISSUED FOR ALL OF CENTRAL NC FOR WEDNESDAY AFTERNOON THROUGH WEDNESDAY NIGHT... STILL SOME CONCERN ABOUT SEVERE POTENTIAL WEDNESDAY AFTERNOON INTO THE EVENING HOURS. ALSO...STRONG GRADIENT WINDS WILL BRING A POTENTIAL FOR WIND GUSTS 35-45 MPH LATE WEDNESDAY MORNING...PERSISTING WELL INTO WEDNESDAY NIGHT. FIRST ITEM...STRONG SURFACE WINDS. A DEEP SURFACE LOW WILL LIFT INTO SOUTHERN ONTARIO WED WHILE A DECENT SURFACE HIGH REMAINS ANCHORED OFF THE SE U.S. COAST. THIS WILL RESULT IN A TIGHTENING SURFACE PRESSURE GRADIENT DURING THE DAY WINDS...CREATING SLY WINDS 15-25 MPH SUSTAINED. PER GFS AND NAM BUFKIT SOUNDINGS...WINDS AT THE TOP OF THE MIXED LAYER 45-50KTS BY MID DAY. IN FACT...50KTS WINDS ABOUT 1000-1500FT ABOVE THE SURFACE PROJECTED BY LATE IN THE DAY THROUGH THE EVENING HOURS. THIS SUGGEST SURFACE WIND GUSTS 40-45 KTS HIGHLY PROBABLE. AS SUCH...HAVE POSTED A WIND ADVISORY FOR ALL OF CENTRAL NC BEGINNING AT NOON ON WEDNESDAY AND CONTINUING THROUGH 4AM WEDNESDAY NIGHT. SEVERE THREAT...WIND FIELD FIELD ALOFT QUITE IMPRESSIVE AND SUPPORTIVE OF DAMAGING WIND GUSTS IF CONVECTION WERE TO OCCUR. DUE TO EXPECTED STRONG FORCING IMMEDIATELY AHEAD AND ALONG THE SURFACE COLD FRONT....EXPECT BAND OF SHOWERS AND ISOLATED THUNDER TO OCCUR IN THE WESTERN PIEDMONT CLOSE TO SUNSET. WHILE CENTRAL NC IN THE FAVORED RIGHT ENTRANCE REGION OF UPPER JET...SUPPLYING PLENTY OF LIFT...BEST MID-UPPER LEVEL DYNAMICS ASSOCIATED WITH THE S/W CROSS WELL NW OF OUR REGION...LIMITING MID LEVEL LAPSE RATES. IN ADDITION...LOW LEVEL INSTABILITY APPEARS TO BE LACKING IN SPITE OF SURFACE TEMPS IN THE 70S AND DEWPOINTS IN THE UPPER 50S AND LOWER 60S. THE LATEST NAM DOES HINT AT A NARROW CORRIDOR OF MODEST INSTABILITY WED AFTERNOON ACROSS THE WESTERN PIEDMONT WITH MUCAPE 300-600 J/KG. FORECAST HODOGRAPHS...NOT SURPRISING...DEPICT A NICE LONG CURVE IN THE LOWEST 3KM...TRANSLATING TO STORM RELATIVE HELICITY (SRH) ON THE ORDER OF 400-600 M2/S2 LATE WED-WED EVENING. THUS...POTENTIAL DOES EXIST FOR CONVECTION THAT EXIST TO TRANSFER STRONG WINDS TO THE SURFACE RESULTING IN LOCALIZED DAMAGING WINDS. DUE TO THE HELICITY...COULD SEE SOME VERY SHALLOW ROTATION IN THE STRONGER SHOWERS...OR ALONG THE BAND OF SHOWERS IMMEDIATELY AHEAD OF THE FRONT. THIS SCENARIO MAY CAUSE BRIEF SPIN UPS (GUSTNADOES?) ALONG THE FRONTAL BAND OF SHOWERS. THIS SEVERE THREAT APPEARS GREATEST ACROSS THE WEST (WEST OF HIGHWAY 1) BETWEEN THE HOURS OF 3 PM AND 9 PM. OTHERWISE...LOW STRATUS WILL SLOWLY LIFT INTO A SCATTERED-BROKEN STRATOCU DECK BY LATE MORNING MOST LOCATIONS. EXCEPTION WILL BE THE WESTERN-SOUTHERN PIEDMONT WHERE STRATUS DECK MAY LINGER WELL INTO THE AFTERNOON. THIS CLOUD DECK MAY HAVE SOME AFFECT ON MAX TEMPS. THICKNESSES WED AFTERNOON REMAIN INT EH 1370S. THUS...EXPECT ANOTHER AFTERNOON OF WELL ABOVE NORMAL TEMPS. SOME MOS GUIDANCE SUGGEST TEMPS NEAR 80 IN THE SE. WHILE THIS IS PLAUSIBLE...BELIEVE THAT THERE WILL BE ENOUGH CLOUD COVERAGE TO AFFECT TEMPS. FAVOR TEMPS IN THE LOWER 70S NW TO UPPER 70S SE. MAX TEMPS IN THE WEST STAND BETTER CHANCE OF BEING AFFECTED BY CLOUDS AND SCATTERED SHOWERS...RESULTING IN SLIGHTLY COOLER TEMPS. SEVERE THREAT WILL DIMINISH AFTER 9 PM AS FRONT WORKS ITS WAY EWD. HOWEVER...NAM BUFKIT SOUNDINGS SUGGEST STRONG MIXING BEHIND THE FRONT WITH GUSTS 30-40KTS HIGHLY PROBABLE...CAPTURING THE STRONG POST-FRONTAL WESTERLY WINDS DURING THE LAST FEW HOURS OF THE ADVISORY. STRONG CAA WILL COMMENCE AFTER MIDNIGHT ALONG WITH CLEARING SKIES WEST TO EAST. && .LONG TERM /THURSDAY THROUGH TUESDAY/... AS OF 115 PM TUESDAY... COLD AIR ADVECTION WILL BE WELL UNDERWAY WITH CLEARING AND BREEZY CONDITIONS THURSDAY. HIGHS WILL RANGE UP TO 25 DEGREES COOLER THAN WEDNESDAY...BUT STILL SEASONABLE IN THE UPPER 40S TO LOW...PERHAPS SOME MID 50S. A REINFORCING SHOT OF COLDER ARCTIC AIR WILL PLUNGE SOUTHEAST THURSDAY NIGHT AS HIGH PRESSURE BUILDS SOUTH OUT OF THE MIDWEST INTO THE TENNESSEE VALLEY. HIGHS FRIDAY WILL STRUGGLE TO REACH THE MID AND UPPER 40S AFTER MORNING LOWS AROUND 30. AT THIS POINT WE WILL BE NEAR THE BASE OF A LONG WAVE TROF OVER THE EASTERN CONUS FOR THE WEEKEND AND ANOTHER MOISTURE-LIMITED MID LEVEL SHORT WAVE IN THE UPPER NORTHWEST FLOW WILL SKIRT NORTH OF THE AREA SATURDAY NIGHT. WILL SEE SOME INCREASING MID CLOUDINESS...MAINLY ACROSS THE NORTH ON SATURDAY...WITH THE POTENTIAL FOR SOME VERY LIGHT SHOWERS NEAR THE VIRGINIA BORDER ACCOMPANYING THE SHORT WAVE EARLY SATURDAY NIGHT. HIGHS SATURDAY WILL BE IN THE MID 40S NORTHWEST TO LOWER 50S IN THE SOUTHEAST...AND LOW LEVEL THICKNESSES WOULD SUPPORT RAIN SHOWERS SATURDAY NIGHT WITH MINS FALLING BELOW FREEZING AFTER MIDNIGHT. MOSTLY CLEAR AND COOL AGAIN SUNDAY WITH HIGHS A COUPLE OF DEGREES EITHER SIDE OF 50. WEAK HIGH PRESSURE MIGRATING ACROSS THE MID ATLANTIC WILL INDUCE A MILD WARM-UP ON MONDAY AHEAD OF OUR NEXT POTENTIALLY SIGNIFICANT SYSTEM TENTATIVELY SCHEDULED TO ARRIVE MONDAY NIGHT OR TUESDAY. MONDAYS HIGHS WILL BE MOSTLY IN THE MID 50 RANGE AFTER A MORNING LOW NEAR 30. THIS SYSTEM MONDAY NIGHT IS PERHAPS THE LAST OF THESE COOL NORTHWEST FLOW SHORT WAVES AS WE WILL GRADUALLY TRANSITION TOWARDS A WARMER LONG WAVE EASTERN CONUS RIDGE PATTERN NEXT WEEK. AT THIS POINT WILL INTRODUCE LOW CHANCE POPS IN THE MONDAY NIGHT-TUESDAY TIME FRAME PENDING BETTER CONFIDENCE ON THE TIMING AND AMPLITUDE OF THE SYSTEM. TUESDAYS HIGHS WOULD BE SIMILAR TO MONDAY...PERHAPS A TOUCH COOLER...MAINLY LOW AND MID 50S. && .AVIATION /00Z WEDNESDAY THROUGH SUNDAY/... AS OF 700 PM TUESDAY... CURRENT VFR CONDITIONS ARE EXPECTED TO DETERIORATE AFTER 03Z AS LOW STRATUS IS EXPECTED TO DEVELOP AFTER 03Z. THERE COULD ALSO BE SOME PATCHY FOG...ALTHOUGH AM NOT EXPECTING TOO MUCH IN THE WAY OF VISIBILITY RESTRICTIONS AS THERE WILL BE A STEADY SOUTHERLY BREEZE THROUGH THE OVERNIGHT HOURS. THE LOW STRATUS IS EXPECTED TO GRADUALLY LIFT INTO A SCATTERED/BROKEN STRATOCU DECK ACROSS THE COASTAL PLAIN...SANDHILLS AND EASTERN PIEDMONT BY LATE WEDNESDAY MORNING. FURTHER WEST (KINT/KGSO)...CIGS MAY REMAIN FAIRLY LOW AHEAD OF AN APPROACHING COLD FRONT. STRONG SOUTHERLY WINDS ARE EXPECTED AHEAD OF THIS COLD FRONT...WITH GUSTS UP 35 KNOTS POSSIBLE. ALSO...A BAND OF HEAVY SHOWERS AND ISOLATED THUNDER WILL ACCOMPANY THIS FRONT AND IT SHOULD APPROACH THE WESTERN PIEDMONT (KINT/KGSO) BETWEEN 4PM AND 7PM...AND THEN CONTINUE TO MOVE EASTWARD THROUGH THE EVENING/OVERNIGHT HOURS. EXPECT IFR CIGS/VSBYS IN VICINITY OF THESE SHOWERS AND STORMS...WITH ISOLATED WIND GUSTS 40-50KTS. THERE COULD BE SOME SCATTERED SHOWERS THAT DEVELOP EARLIER OUT AHEAD OF THE MAIN BAND...BUT CONFIDENCE IS TOO LOW TO INCLUDE ANY MENTION IN THE TAF AT THIS TIME. OUTLOOK...ONCE THE LINE OF STRONG SHOWERS/STORMS MOVE EAST OF THE AREA WEDNESDAY NIGHT AFTER MIDNIGHT...STRONG GUSTY WINDS WILL CONTINUE BEHIND THE FRONT WITH GUSTS 25-35 KTS PROJECTED TO LINGER UNTIL CLOSE TO DAYBREAK THU. SKIES WILL CLEAR FROM WEST TO EAST AFTER MIDNIGHT...WITH CLEARING SKIES IN THE COASTAL PLAIN AROUND DAYBREAK. THEN...A PROLONGED PERIOD OF VFR CONDITIONS ARE EXPECTED TO PERSIST THROUGH THE WEEKEND. && .CLIMATE... THE FOLLOWING ARE RECORD HIGH AND RECORD HIGH MINIMUM TEMPERATURES FOR WEDNESDAY...JANUARY 30TH: GSO: 78 DEGREES (2002) AND 56 DEGREES (1947) RDU: 80 DEGREES (2002) AND 61 DEGREES (1914) FAY: 79 DEGREES (2002) AND 59 DEGREES (1939) && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && WIND ADVISORY FROM NOON WEDNESDAY TO 4 AM EST THURSDAY FOR NCZ007>011-021>028-038>043-073>078-083>086-088-089. && SYNOPSIS...TDH NEAR TERM...CBL/WSS SHORT TERM...CBL/WSS LONG TERM...MLM AVIATION...KRR/WSS CLIMATE...MWS
Hazardous weather outlook, Jan 29, 7:31 PM EST, 2 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 731 PM EST TUE JAN 29 2013 NCZ007>011-021>028-038>043-073>078-083>086-088-089-310045- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 731 PM EST TUE JAN 29 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THROUGH TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. STRONG SOUTHERLY WINDS IN ADVANCE OF A STRONG COLD FRONT WILL RESULT IN WINDY CONDITIONS WITH SUSTAINED WINDS BETWEEN 20 AND 25 MPH...WITH FREQUENT WIND GUSTS BETWEEN 30 TO 40 MPH THROUGHOUT THE AFTERNOON. THESE STRONG WIND GUSTS COULD KNOCK DOWN TREE LIMBS AND BLOW AROUND OUTDOOR OBJECTS. ADDITIONALLY...A LINE OF SHOWERS ALONG AND JUST AHEAD OF THE COLD FRONT WILL MOVE INTO THE WESTERN PIEDMONT DURING THE LATE AFTERNOON AND WILL RACE EASTWARD ACROSS CENTRAL NC DURING THE EVENING...EXITING THE AREA SHORTLY AFTER MIDNIGHT. LOCALLY DAMAGING WIND GUSTS MAY ACCOMPANY THE HEAVIER SHOWERS. AN EMBEDDED ISOLATED SEVERE STORM OR TORNADO MAY ALSO BE POSSIBLE. FINALLY...STRONG GUSTY WINDS WILL PERSIST OVERNIGHT AS COLDER AIR MOVES IN BEHIND THE COLD FRONT. RESIDENTS OF CENTRAL NC ARE ENCOURAGED TO STAY UP TO DATE BY MONITORING THE LATEST FORECASTS FROM THE NWS OR LOCAL MEDIA. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE.
Nearby
Wind Advisories in North Carolina, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.